Download this article
 Download this article For screen
For printing
Recent Issues

Volume 16
Issue 5, 727–903
Issue 4, 547–726
Issue 3, 365–546
Issue 2, 183–364
Issue 1, 1–182

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
The number of representations of $n$ as a growing number of squares

John Holley-Reid and Jeremy Rouse

Vol. 16 (2023), No. 5, 727–735
Abstract

Let rk(n) denote the number of representations of the integer n as a sum of k squares. We give an asymptotic for rk(n) when n grows linearly with k. As a special case, we find that

rn(n) B An n ,

with B 0.2821 and A 4.133.

Keywords
sums of squares, circle method, saddle-point method
Mathematical Subject Classification 2010
Primary: 11E25
Secondary: 41A60
Milestones
Received: 8 October 2019
Revised: 11 May 2022
Accepted: 9 November 2022
Published: 9 December 2023

Communicated by Filip Saidak
Authors
John Holley-Reid
Department of Mathematics
Wake Forest University
Winston-Salem, NC
United States
Jeremy Rouse
Department of Mathematics
Wake Forest University
Winston-Salem, NC
United States